MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was bent in the gusset area and broken in the distal area (returned).The other haptic was bent in the gusset and distal area.The optic was pressed against a post of the lens case.No cartridge returned for evaluation.All product and batch history records are quality reviewed prior to product release.Qualified associated products were indicted.Upon return, the lens was observed to be placed into the lens case incorrectly resulting in damage.The product investigation could not identify a root cause for the reported complaint of lens stuck in main wound.The position of the lens while in the eye cannot be determined.Lens damage was observed that may have occurred due to how the lens was positioned in the lens case for return.All lenses are 100 percentage inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The instructions for use (ifu) instructs follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturers recommendations may result in iol damage.Ifu note during lens loading and insertion, do not allow the clareon iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported with a description of intraocular lens stuck in main wound, would not advance.There was patient contact.Additional information has been received and stated that no patient harm.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20682384
Report Number1119421-2024-02214
Device Sequence Number8557400
Product Code MFK
UDI-Device Identifier00380652413725
UDI-Public(01)00380652413725(17)280618(11)240620(10)15877027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.240
Device Lot Number15877027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; DUOVISC OVD; MONARCH III IOL CARTRIDGE D
Patient Age84 YR
Patient SexMale